On minimal rank over finite fields
Let F be a field. Given a simple graph G on n vertices, its minimal rank (with respect to F) is the minimum rank of a symmetric n × n F-valued matrix whose off-diagonal zeroes are the same as in the adjacency matrix of G. If F is finite, then for every k, it is shown that the set of graphs of minimal rank at most k is characterized by finitely many forbidden induced subgraphs, each on at most (|F|/2k + 1)2 vertices. These findings also hold in a more general context.
Publication Source (Journal or Book title)
Electronic Journal of Linear Algebra
Ding, G., & Kotlov, A. (2006). On minimal rank over finite fields. Electronic Journal of Linear Algebra, 15, 210-214. https://doi.org/10.13001/1081-3810.1231